Alert archive / Utah / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 5, 2015, 3:41 PM MDT for Kane County, Utah. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2015, 3:41 PM MDT (21:41 UTC)
- Expired
- Jun 5, 2015, 4:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Kane County, UT
The radar
The Cedar City radar (KICX), 63 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
903 WUUS55 KSLC 052141 SVRSLC UTC025-052230- /O.NEW.KSLC.SV.W.0037.150605T2141Z-150605T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 341 PM MDT FRI JUN 5 2015 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN KANE COUNTY IN UTAH... * UNTIL 430 PM MDT * AT 340 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KANAB...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... KANAB. THIS WARNING INCLUDES US ROUTE 89 FROM MOUNT CARMEL TO THE UTAH ARIZONA BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL MAY ACCUMULATE ON AREA ROADS RESULTING IN DANGEROUS TRAVEL CONDITIONS. && LAT...LON 3700 11252 3713 11272 3741 11245 3709 11209 TIME...MOT...LOC 2140Z 220DEG 20KT 3710 11256 $$ CRK
3 follow-up statements
979 WWUS55 KSLC 052157 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 357 PM MDT FRI JUN 5 2015 UTC025-052230- /O.CON.KSLC.SV.W.0037.000000T0000Z-150605T2230Z/ KANE UT- 357 PM MDT FRI JUN 5 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTHWESTERN KANE COUNTY... AT 356 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF KANAB...MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN KANE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL MAY ACCUMULATE ON AREA ROADS RESULTING IN DANGEROUS TRAVEL CONDITIONS. && LAT...LON 3704 11245 3717 11263 3740 11244 3721 11223 TIME...MOT...LOC 2156Z 220DEG 20KT 3717 11249 $$ CRK
005 WWUS55 KSLC 052213 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 413 PM MDT FRI JUN 5 2015 UTC025-052230- /O.CON.KSLC.SV.W.0037.000000T0000Z-150605T2230Z/ KANE UT- 413 PM MDT FRI JUN 5 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR WEST CENTRAL KANE COUNTY... AT 413 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTH OF KANAB...MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL KANE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 3714 11246 3726 11256 3740 11244 3721 11223 TIME...MOT...LOC 2213Z 218DEG 19KT 3725 11244 $$ CRK
889
WWUS55 KSLC 052226
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
426 PM MDT FRI JUN 5 2015
UTC025-052235-
/O.EXP.KSLC.SV.W.0037.000000T0000Z-150605T2230Z/
KANE UT-
426 PM MDT FRI JUN 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KANE COUNTY WILL
EXPIRE AT 430 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3714 11246 3726 11256 3740 11244 3721 11223
TIME...MOT...LOC 2224Z 220DEG 20KT 3725 11244
$$
CRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:32 AM MDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 5, 10:32 AM MDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1032 AM MDT FRI JUN 5 2015 .SYNOPSIS...THE LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL TURN NORTHEAST LATER TODAY. THIS LOW WILL TRACK SLOWLY NORTHEAST THROUGH THE GREAT BASIN OVER THE WEEKEND. SHOWERS AND THUNDERSTORMS WILL COVER MUCH OF THE REGION THROUGH SATURDAY... THEN GRADUALLY DECREASE IN AREAL COVERAGE ON SUNDAY. && .DISCUSSION...THE UPPER LOW CURRENTLY ALONG THE SOUTHERN CALIFORNIA COAST STILL ON TRACK TO TURN NORTHEAST LATER TODAY. THIS LOW WILL MAINTAIN A CIRCULATION CENTER AS IT MOVES SLOWLY NORTHEAST ACROSS THE GREAT BASIN TONIGHT THROUGH EARLY SUNDAY. LATER ON SUNDAY THIS LOW WILL EVOLVE INTO AN ELONGATED UPPER TROUGH EXTENDING FROM SOUTHERN WYOMING SOUTHWEST INTO THE EASTERN PACIFIC THROUGH SOUTHERN/CENTRAL CALIFORNIA FOR EARLY NEXT WEEK. A SIGNIFICANT INCREASE IN MOISTURE OCCURRED OVERNIGHT ACROSS EASTERN AND NORTHERN UTAH...AND ACROSS EXTREME SOUTHWEST UTAH. TWO VORTICITY LOBES ROTATING NORTH OUT AHEAD OF THE MAIN LOW ARE IN PLAY TODAY. THE NORTHERN MOST FEATURE CURRENTLY OVER FAR NORTHERN UTAH HAS PRODUCED AN INCREASING AREA OF CONVECTIVE PRECIP OVER THE PAST COUPLE OF HOURS. THE NOSE OF THE UPPER JET WORKING INTO SOUTHEAST UTAH HAS BROUGHT AN INCREASE IN UPPER DIVERGENCE WHICH IS SUPPORTING DEEP CONVECTION ACROSS NORTHWEST UTAH. THIS ORGANIZED ACTIVITY SHOULD MOVE NORTH AND WEST OF THE STATE BY EARLY THIS AFTERNOON. A SECOND VORTICITY LOBE EVIDENT IN WATER VAPOR IMAGERY EXTENDS FROM CENTRAL NEVADA SOUTHEAST INTO EAST-CENTRAL ARIZONA AT THIS TIME. CONVECTION GENERATED ALONG THIS VORTICITY LOBE APPEARS TO BE USING THE MOISTURE DISCONTINUITY ACROSS SOUTHWEST UTAH AS THE FOCUS FOR LOW-LEVEL LIFT AND THE RESULTANT DEEP CONVECTION. THE STRONG CONVECTION ACROSS SOUTHWEST UTAH WILL LIKELY TURN TO THE NORTHWEST AND WEAKEN A BIT OVER THE NEXT SEVERAL HOURS. STRONG STORMS WILL LIKELY DEVELOP ALONG THE SOUTHERN END OF THE VORTICITY LOBE AS IT ROTATES NORTH OUT OF ARIZONA AND RIDES UP ALONG THE MOISTURE DISCONTINUITY THROUGH CENTRAL UTAH...AND POINTS EAST IN THE MORE UNSTABLE AND VERY MOIST AIR MASS OVER FAR EASTERN UTAH. BY SATURDAY WIDESPREAD PRECIPITATION SHOULD EXIST AS THE STILL ORGANIZED UPPER LOW MOVES NORTHEAST THROUGH UTAH. THE HEAVIEST PRECIP WILL LIKELY FORM ALONG THE NORTHERN AND EASTERN FLANKS OF THE UPPER LOW...WITH SOME REDUCED ACTIVITY ACROSS THE SOUTHWEST UTAH AS SIGNIFICANTLY DRIER AIR WORKS IN BEHIND THE UPPER LOW. SUSPECT THAT THE MODEL QPFS ARE A BIT LOW DUE TO THE TROPICAL NATURE OF THE AIR MASS AND WEAK MEAN LAYER FLOW ASSOCIATED WITH THIS SYNOPTIC-SCALE FEATURE. NO ADDITIONAL UPDATES PLANNED AT THIS TIME. SEVERE WEATHER COULD BE AN ISSUE THIS AFTERNOON WITH DEEP LAYER INSTABILITY AND DECENT SHEAR IN PLAY. && .AVIATION...WINDS WILL BECOME PREDOMINANTLY NORTH-NORTHWEST AT THE SLC TERMINAL AFTER 20Z...DEVELOPING SHOWERS THIS AFTERNOON MAY IMPACT WIND DIRECTION AT TIMES. WINDS WILL BECOME PREDOMINANTLY SE AGAIN AFTER 03Z TONIGHT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...CONGER AVIATION...RUTZ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 5, 4:45 AM MDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 445 AM MDT FRI JUN 5 2015 UTZ001>016-019>021-517-518-WYZ021-061045- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 445 AM MDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS UTAH TODAY AND TONIGHT AS AN APPROACHING LOW PRESSURE SYSTEM INTERACTS WITH DEEP MOISTURE. THE GREATEST COVERAGE AND MOST INTENSE ACTIVITY CAN BE EXPECTED OVER EASTERN AND SOUTHERN UTAH...WHERE THERE IS A POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM OR TWO THIS AFTERNOON AND EVENING...WITH DAMAGING WIND BEING THE MOST LIKELY HAZARD. THERE IS ALSO SOME POTENTIAL FOR LOCALLY RAIN AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WITH THE LOW PRESSURE SYSTEM AND DEEP MOISTURE IN PLACE OVER THE FORECAST AREA...NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON SATURDAY...WITH SOME ACTIVITY LINGERING INTO SATURDAY NIGHT. THERE WILL ONCE AGAIN BE A POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING...PRIMARILY OVER SOUTHERN AND EASTERN UTAH. CONVECTIVE ACTIVITY ON SUNDAY SHOULD BE WEAKER IN NATURE AND GENERALLY CONFINED TO NORTHERN AND CENTRAL UTAH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jun 5, 1:32 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
132 PM MDT FRI JUN 5 2015
UTZ020-021-052015-
SOUTH CENTRAL UTAH UT-GLEN CANYON RECREATION AREA/LAKE POWELL UT-
132 PM MDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN JUAN AND EASTERN
KANE COUNTIES UNTIL 215 PM MDT...
AT 131 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF WAHWEEP...OR 11 MILES NORTH
OF ANTELOPE CANYON NEAR SR 98...MOVING NORTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SAN
JUAN AND EASTERN KANE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
IF ON OR NEAR LAKE POWELL...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. ROUGH CONDITIONS ARE
EXPECTED ON LAKE POWELL WITH THIS STORM.
&&
LAT...LON 3706 11150 3748 11114 3731 11088 3700 11127
3700 11141
TIME...MOT...LOC 1931Z 218DEG 27KT 3706 11136
CRKSpecial weather statement, Jun 5, 2:12 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
212 PM MDT FRI JUN 5 2015
UTZ020-021-052100-
SOUTH CENTRAL UTAH UT-GLEN CANYON RECREATION AREA/LAKE POWELL UT-
212 PM MDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SAN JUAN AND
EASTERN KANE COUNTIES UNTIL 300 PM MDT...
AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTHWEST OF HALLS CROSSING...OR 30
MILES NORTHEAST OF ANTELOPE CANYON NEAR SR 98...MOVING NORTHEAST AT
25 MPH.
WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BULLFROG...HALLS CROSSING AND DANGLING ROPE MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR LAKE POWELL...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3726 11127 3754 11073 3740 11063 3738 11069
3730 11069 3730 11065 3726 11064 3727 11055
3721 11054 3713 11056 3720 11062 3716 11066
3708 11068 3707 11081 3700 11099 3700 11116
TIME...MOT...LOC 2011Z 234DEG 24KT 3722 11103
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:21 AM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 39 min |
| Jun 5, 1:32 PM MDT | Special Weather Statement | SLC | Kane | 43 min |
| Jun 5, 1:34 PM MDT | Severe Thunderstorm Warning | SLC | Iron, Kane, Washington | 26 min |
| Jun 5, 1:47 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 28 min |
| Jun 5, 2:12 PM MDT | Special Weather Statement | SLC | 48 min | |
| Jun 5, 2:15 PM MDT | Flash Flood Warning | SLC | Carbon, Emery | 3 hr |
| Jun 5, 2:47 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 4 hr |
| Jun 5, 3:22 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 23 min |
| Jun 5, 5:03 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Jun 5, 5:57 PM MDT | Areal Flood Advisory | SLC | Washington | 93 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.